MAUDE Adverse Event Report: COOK INC DILATOR; DRE, DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

COOK INC DILATOR; DRE, DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number G00996
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, as warehouse personnel were preparing the order at the international distributor, a hair-like fiber was identified within the sealed packaging of a cook dilator.The device was then set aside, and the manufacturer line coordinator was notified.A photo provided by the customer confirmed the presence of a hair-like fiber within the packaging.No harm has currently been reported.
 
Additional Manufacturer Narrative
D2a: common device name: additional common name: fge stents, drains and dilators for the biliary ducts.D2b: product code: additional product code: fge.H3: device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.It was reported that, as warehouse personnel were preparing the order at the international distributor, a hair-like fiber was identified within the sealed packaging of a cook dilator.The device was then set aside, and the manufacturer line coordinator was notified.A photo provided by the customer confirmed the presence of a hair-like fiber within the packaging.No harm has currently been reported.Reviews of the documentation including the complaint history, device history record, quality control procedures and instructions for use (ifu), as well as a visual inspection of the returned device, were completed during the investigation.One unopened device was returned for evaluation.Upon a visual inspection, a hair-like fiber was found within the sealed packaging.The customer also provided a photograph showing the foreign fiber in the sealed package near the shaft of the dilator.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls area in place to detect this failure mode prior to release.A review of the device history record (dhr) found one quality control discrepancy, in which all affected devices were reworked prior to further processing.It should be noted that there were no other complaints associated with the final product lot number.Cook also reviewed product labeling; however, this lot is not supplied with an instructions for use (ifu) pamphlet.Evidence provided upon review of the dmr, dhr, product evaluation and customer provided photograph indicates the device was out of specification.However, review of the dmr and dhr suggests that there are no additional nonconforming devices in house or in the field.Based on the information provided, examination of the returned device, and the results of this investigation, it was concluded that a manufacturing deficiency contributed to the reported event.The photograph shows a foreign fiber near the shaft of the device in the still sealed package.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
DILATOR
Common Device Name
DRE, DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22546939
Report Number1820334-2025-00868
Device Sequence Number12516097
Product Code DRE
UDI-Device Identifier00827002009967
UDI-Public(01)00827002009967(17)271204(10)16365485
Combination Product (Y/N)N
PMA/510(K) Number
K183036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG00996
Device Catalogue NumberJCD14.0-38-20
Device Lot Number16365485
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2025
Supplement Date Received by Manufacturer02/05/2026
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown